Duke Mathematical Journal

Lp-estimates on functions of the Laplace operator

Michael E. Taylor

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 58, Number 3 (1989), 773-793.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58G25
Secondary: 35P05: General topics in linear spectral theory 47F05: Partial differential operators [See also 35Pxx, 58Jxx] (should also be assigned at least one other classification number in section 47) 58G15


Taylor, Michael E. $L^p$ -estimates on functions of the Laplace operator. Duke Math. J. 58 (1989), no. 3, 773--793. doi:10.1215/S0012-7094-89-05836-5. https://projecteuclid.org/euclid.dmj/1077307678

Export citation


  • [1] J.-P. Anker and N. Lohoué, Multiplicateurs sur certains espaces symétriques, Amer. J. Math. 108 (1986), no. 6, 1303–1353.
  • [2] I. Chavel, Eigenvalues in Riemannian Geometry, Pure and Applied Mathematics, vol. 115, Academic Press Inc., New York, 1984.
  • [3] J. Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969), Princeton Univ. Press, Princeton, N. J., 1970, pp. 195–199.
  • [4] J. Cheeger, M. Gromov, and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom. 17 (1982), no. 1, 15–53.
  • [5] J. L. Clerc and E. M. Stein, $L\spp$-multipliers for noncompact symmetric spaces, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 3911–3912.
  • [6] M. G. Cowling, Harmonic analysis on semigroups, Ann. of Math. (2) 111 (1983), no. 2, 267–283.
  • [7] E. B. Davies, B. Simon, and M. Taylor, $L\sp p$ spectral theory of Kleinian groups, J. Funct. Anal. 78 (1988), no. 1, 116–136.
  • [8] S. Helgason, Lie Groups and Geometric Analysis, Academic Press, New York, 1984.
  • [9] S. Helgason and K. Johnson, The bounded spherical functions on symmetric spaces, Advances in Math. 3 (1969), 586–593 (1969).
  • [10] N. Lohoué, Comparaison des champs de vecteurs et des puissances du laplacien sur une variété riemannienne à courbure non positive, J. Funct. Anal. 61 (1985), no. 2, 164–201.
  • [11] N. Lohoué and Th. Rychener, Die Resolvente von $\Delta$ auf symmetrischen Räumen vom nichtkompakten Typ, Comment. Math. Helv. 57 (1982), no. 3, 445–468.
  • [12] H. P. McKean, An upper bound to the spectrum of $\Delta$ on a manifold of negative curvature, J. Differential Geometry 4 (1970), 359–366.
  • [13] R. Schrader and M. E. Taylor, Small $\hbar$ asymptotics for quantum partition functions associated to particles in external Yang-Mills potentials, Comm. Math. Phys. 92 (1984), no. 4, 555–594.
  • [14] R. Schrader and M. E. Taylor, Semiclassical asymptotics, gauge fields, and quantum chaos, J. Funct. Anal., to appear.
  • [15] R. J. Stanton and P. A. Tomas, Expansions for spherical functions on noncompact symmetric spaces, Acta Math. 140 (1978), no. 3-4, 251–276.
  • [16] E. M. Stein, Topics in Harmonic Analysis Related to the Littlewood-Paley Theory. , Annals of Mathematics Studies, No. 63, Princeton University Press, Princeton, N.J., 1970.
  • [17] R. S. Strichartz, Analysis of the Laplacian on the complete Riemannian manifold, J. Funct. Anal. 52 (1983), no. 1, 48–79.
  • [18] M. E. Taylor, Fourier integral operators and harmonic analysis on compact manifolds, Harmonic analysis in Euclidean spaces (Proc. Sympos. Pure Math., Williams Coll., Williamstown, Mass., 1978), Part 2, Proc. Sympos. Pure Math., XXXV, Part, Amer. Math. Soc., Providence, R.I., 1979, pp. 115–136.
  • [19] M. E. Taylor, Pseudodifferential operators, Princeton Mathematical Series, vol. 34, Princeton University Press, Princeton, N.J., 1981.
  • [20] S. Y. Cheng, P. Li, and S.-T. Yau, On the upper estimate of the heat kernel of a complete Riemannian manifold, Amer. J. Math. 103 (1981), no. 5, 1021–1063.
  • [21] M. Reed and B. Simon, Methods of modern mathematical physics. II. Fourier analysis, self-adjointness, Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1975.